Alert archive / Illinois / Small Craft Advisories in 2012

Small Craft Advisory 29, NWS Chicago, IL

March 5, 2012

NWS Chicago, IL issued this small craft advisory at Mar 5, 2012, 3:41 AM CST. It took effect at Mar 6, 2012, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2012, 3:41 AM CST (09:41 UTC)
In effect from
Mar 6, 2012, 12:00 AM CST
Expired
Mar 6, 2012, 9:00 AM CST
In force
9 hr
Issued by
NWS Chicago, IL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 3:20 AM CST, 21 minutes earlier.

Area forecast discussion, Mar 5, 3:20 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
320 AM CST MON MAR 5 2012

.DISCUSSION...
259 AM CST

THE CHALLENGES WITH THE FORECAST ARE FIRST WITH THE EARLY MORNING
LAKE EFFECT/ENHANCED SNOW EVENT INTO NORTHWEST IN
DIMINISHING...THEN WINDS AND TEMPERATURES TUESDAY INTO
WED...FOLLOWED BY RAIN ON WED AND WED NIGHT.

THIS MORNING...THE LAKE EFFECT SNOW SHOWER AREA HAS GENERALLY
DECREASED EARLY THIS MORNING. THIS WAS ESPECIALLY ENHANCED FROM
LAST EVENING INTO EARLY OVERNIGHT BY WHAT APPEARED TO BE A
MESOSCALE CIRCULATION. HAVE HEARD REPORTS OF VERY REDUCED
VISIBILITIES UNDER SOME OF THE SNOW SHOWERS. THE BEST CONVERGENCE
WILL CONTINUE INTO PORTER COUNTY THROUGH DAYBREAK...AND WILL
LIKELY LET THE ADVISORY RUN FOR THERE THROUGH THE 6 AM EXPIRATION
TIME. SOME LIGHT SNOW SHOWERS ARE POSSIBLE THROUGH MID-MORNING
ACROSS NORTHWEST IN...BUT THE BEST CONVERGENCE AND FETCH LOOK TO
BE JUST EAST OF THE AREA AFTER DAYBREAK.

AS FOR THE REMAINDER OF TODAY...LINGERING COLD POCKET ALOFT FROM
850 MB UPWARDS SHOULD AID IN SOME SCATTERED STRATOCU JUDGING BY
THE NAM FORECAST SOUNDINGS AND CU RULE. HAVE GONE SLIGHTLY BELOW
AN ADJUSTED FORECAST BLEND WITH BETTER PERFORMING MODELS FROM THE
PAST TWO COOLER DAYS. THE AVERAGE DIURNAL CLIMB THIS TIME OF YEAR
IS AROUND 17 DEGREES /WITH A HIGH STANDARD DEV/...AND THINK WE
WILL BE SLIGHTLY BELOW THAT WITH LITTLE ADVECTION AND SOME
CLOUDS...NAMELY IN EASTERN AREAS. TEMPERATURES IN THE WESTERN
FORECAST AREA SHOULD STILL BE 5 TO 10 DEGREES HIGHER THAN
YESTERDAY THOUGH.

THE SURFACE HIGH PRESSURE MOVING OVER THE AREA THIS AFTERNOON WILL
SKEDADDLE QUICKLY EAST THIS EVENING ALLOWING THE PRESSURE GRADIENT
TO STRENGTHEN...WINDS TO INCREASE...AND TEMPERATURES TO FLAT LINE.
THE PRESSURE GRADIENT WILL FURTHER TIGHTEN OVER THE AREA DURING
TUE MORNING...WHICH ALSO IS TIME OF THE MOST SUBSTANTIAL PRESSURE
FALLS. FURTHER AIDING WINDS RIGHT OUT THE GATE TUE MORNING WILL BE
SUFFICIENT MIXING...ESPECIALLY OVER THE SOUTHERN TWO-THIRDS OF THE
FORECAST AREA THAT IS NAMELY SNOW COVER FREE AND SHOULD HAVE THE
LEAST WARM AIR ADVECTION INDUCED CLOUD COVER. THIS IS ALSO THE
AREA THE MOST SREF MEMBERS FAVOR FOR HIGHER WINDS. MOMENTUM
TRANSFER ON BOTH THE SURFACE TEMPERATURE-ADJUSTED NAM AND GFS
SOUNDINGS PROVIDE THE POTENTIAL FOR GUSTS IN EXCESS OF 40 MPH FROM
CHICAGO SOUTHWARD. THE BETTER PRESSURE MATCHING CIPS ANALOGS FOR
THIS EVENT ALSO HAVE MODEST DENSITY OF OBSERVED GUSTS OF 40
MPH...EVEN ONE (3/25/86) INDICATING 45 MPH GUSTS IN SOME OF THE
REGION. RIGHT NOW IT LOOKS LIKE AN ADVISORY WILL BE NEEDED IN
TIME FOR PART OF THE FORECAST AREA...AGAIN ESPECIALLY THE SOUTHERN
PART WHERE SUSTAINED AND GUST WINDS WILL BE CLOSEST TO CRITERIA.

THE PROLONGED RETURN FLOW PERIOD WILL PROVIDE SPRING-LIKE
TEMPERATURES TUE AND WED...INCLUDING LIKELY THE WARMEST NIGHTS OF
THE YEAR SO FAR ON TUE NIGHT THANKS TO THE CONTINUED WINDS. HAVE
LEANED THE FORECAST HEAVILY TOWARDS THE EC AND GEM...WHICH HAVE
SHOWN THROUGH LOCAL VERIFICATION TO DO VERY WELL ON OUR WARM DAYS
THIS COOL SEASON. SHOULD SEE SOME LOWER AND POSSIBLY MID 60S BOTH
TUE AND WED IN THE SOUTH. IT CERTAINLY IS POSSIBLE FOR THE 60
ISOTHERM TO REACH UP TO CHICAGO. FAR NORTHERN IL AND FAR NORTHWEST
IN SHOULD BE A HELD A LITTLE MORE IN CHECK /LOW TO MID 50S/ WITH
SNOW COVER. CLOUDS WILL BE THICKENING ON WED...BUT WITH SUCH A
WARM STARTING POINT IT WILL NOT TAKE MUCH TO HAVE SIMILAR READINGS
TO TUE...IF NOT WARMER IN EASTERN AREAS.

THE PACIFIC ORIGIN LOW PRESSURE SYSTEM PROMOTING THE SUBSTANTIAL
RETURN FLOW WILL MOVE WELL NORTH OF THE AREA WITHIN A BELT OF
SOUTHWEST UPPER LEVEL FLOW. THE ASSOCIATED FRONT WILL THUS BE
STRETCHED OUT AND SLOWING THROUGH WED. THE SLOWER EC SEEMS MUCH
MORE REASONABLE WITH THIS PATTERN. MOISTURE CONVERGENCE IN THE
LOWER TO MID LEVELS IS ITS BEST MAINLY WED NIGHT. THERE ALSO
APPEARS TO BE A SHORT WAVE RIDING NORTH ON THE BOUNDARY DURING
THAT TIME...AS WELL AS LOW-LEVEL JET HELP DURING WED NIGHT...BOTH
HELPING TO FOSTER RAIN ALONG THE BOUNDARY. THE PRESSURES OF THE
FRONT ARE FAIRLY HIGH THOUGH /1013 MB PLUS/ AND WEAKENING FURTHER
WITH ITS PASSAGE...SO NOT EXPECTING ANYTHING OVERLY SUBSTANTIAL
AND POSSIBLY EVEN MORE SHOWERY THAN WIDESPREAD RAIN. JUST BECAUSE
OF THE SOUTHWEST TO NORTHEAST TYPE TRAINING NATURE...SOME RAINFALL
AMOUNTS BETWEEN ONE HALF TO THREE QUARTERS ON AN INCH COULD BE
SEEN ACROSS THE IL CWA. ELEVATED INSTABILITY IS PRESENT FOR
THUNDER...ALBEIT WEAK...WITH MOST UNSTABLE LIFTED INDEX VALUES
NEAR ZERO.

IN THE EXTENDED FORECAST...HAVE MADE OVERALL LITTLE CHANGES DURING
THIS PERIOD. WITH THE PROGRESSIVE FLOW NORTH OF THE CONUS...THE
AFOREMENTIONED LOW SHOULD CONTINUE TO PROPAGATE EAST WITH THE
FRONT AT LEAST CLEARING THE FORECAST AREA. THE STRENGTH OF RIDGING
THAT MOVES IN IS SOMEWHAT UNCERTAIN...BUT IT STILL LOOKS TO BE
ENOUGH TO KEEP CONDITIONS DRY FRI INTO THE DAY SAT. AN UPPER LEVEL
LOW OVER THE DESERT SOUTHWEST MUCH OF THE MIDDLE OF THE WEEK LOOKS
TO INCH NORTHEAST TOWARDS THE AREA NEXT WEEKEND. THIS LOOKS TO BE
DAMPENING AS IT DOES...SO EARLY SIGNS POINT TOWARDS NOT A HUGE
WEATHER MAKER...BUT CONFIDENCE IS MINIMAL AT THIS TIME.

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 08Z...

* OCNL FLURRIES THROUGH THE EARLY MORNING HOURS.

* INCREASING SOUTHERLY WINDS MONDAY NIGHT INTO TUESDAY.

KREIN

//DISCUSSION...UPDATED 06Z...

THE MAIN CONCERNS WILL BE THE LAKE ENHANCED SNOW SHOWERS MOVING
ACROSS EASTERN COOK AND NORTHWEST INDIANA THIS EVENING.
THERMODYNAMICS ARE FAVORABLE FOR THE CONTINUED PRODUCTION OF THESE
SHOWERS THROUGH EARLY MONDAY MORNING. THE LATEST AREA WIND FIELD
OBSERVATIONS INDICATE THAT A GOOD LOW LEVEL CONVERGENCE ZONE IS
SETTING UP OVER THE LAKE AND THIS WILL CONTINUE TO FEED THESE SNOW
SHOWERS ONSHORE ACROSS NORTHWEST INDIANA FOR THE NEXT SEVERAL
HOURS TONIGHT. ALTHOUGH THESE SHOWERS WILL LIKELY REMAIN JUST EAST
OF KORD AND KMDW...IT APPEARS THE KGYY WILL LIKELY BE IMPACTED
THROUGH AT LEAST 08 UTC TIME FRAME BEFORE WINDS BACK AND PUSH THE
SNOW FARTHER EAST. THIS WILL LIKELY PRODUCE VIS DOWN UNDER 1 MILE
AT TIMES.

A RIDGE OF SURFACE HIGH PRESSURE WILL PUSH ACROSS THE AREA TOMORROW
MORNING. ONCE THIS PASSES...EXPECT THE WINDS TO SWITCH OUT OF THE
SOUTH SOUTHWEST BY MONDAY AFTERNOON. WINDS LOOK TO CONTINUE TO
INCREASE OUT OF THE SOUTH MONDAY NIGHT AS A STRONG PRESSURE GRADIENT
BEGINS TO SET UP ACROSS THE AREA AHEAD OF LOW PRESSURE ACROSS THE
PLAINS AND STRONG HIGH PRESSURE SETTING UP ACROSS THE SOUTHEASTERN
CONUS. EVEN STRONG WINDS ARE EXPECTED ON TUESDAY...WITH GUSTS AT
OR ABOUT 35 KT POSSIBLE.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 08Z...

* MEDIUM TO HIGH CONFIDENCE IN ONLY OCNL FLURRIES FOR THE REMAINDER
  OF THE NIGHT.

* MEDIUM CONFIDENCE IN IN CIG TRENDS.

* HIGH CONFIDENCE IN INCREASING SOUTHERLY WINDS MONDAY NIGHT INTO TUESDAY.

* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.

KREIN

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY...GUSTY SOUTH SOUTHWEST WINDS...POSSIBLY IN EXCESS OF 35 KT.
VFR.

WEDNESDAY...GUSTY SOUTHWEST WINDS. IFR RAIN LIKELY DURING THE
NIGHT.

THURSDAY...CHANCE OF RAIN. MVFR LIKELY WITH IFR POSSIBLE.

FRIDAY...VFR.

SATURDAY...VFR.

KJB

&&

.MARINE...
319 AM CST

WINDS WILL BEGIN TO BACK THIS MORNING AS THE LOW TO OUR SOUTHEAST
CONTINUES TO MOVE TOWARD THE CENTRAL ATLANTIC COAST.  HIGH PRESSURE
CURRENTLY CENTERED OVER THE EAST CENTRAL GREAT PLAINS WILL PASS OVER
LAKE MICHIGAN THIS AFTERNOON...WITH THE CENTER OF THE HIGH PASSING
THROUGH EXTREME SOUTHERN ILLINOIS.  WINDS WILL CONTINUE TO BACK TO
SOUTH BY LATE THIS EVENING.  THE PRESSURE GRADIENT BETWEEN THE
DEPARTING HIGH PRESSURE AND A LOW PRESSURE SYSTEM MOVING EASTWARD
ALONG THE US CANADIAN BORDER WILL TIGHTEN SIGNIFICANTLY AND MOVE
OVER THE WESTERN GREAT LAKES LATE TONIGHT INTO TUESDAY.  SOUTHERLY
WINDS WILL INCREASE TO GALES LATE TONIGHT...FIRST IN THE NORTH HALF
OF THE LAKE AND THEN ACROSS THE ENTIRE LAKE IN THE EARLY MORNING
HOURS.  WHILE MODEL SOUNDINGS INDICATE THE POSSIBILITY OF GALES TO
40 KT TUESDAY...WARM AIR ADVECTION WILL BE IN FULL SWING. AM A BIT
CONCERNED THAT THE WARM AIR ADVECTION MIGHT CREATE A STABLE LAYER
AND LIMIT MIXING...THEREFORE KEPT LOW END GALES TO 35 KT FOR
TUESDAY.

THERE IS ALSO SOME UNCERTAINTY WITH THE LENGTH OF THE GALE
WARNING...AS STRONG WARM AIR ADVECTION MAY CUT OFF GALES BEFORE THE
WARNING EXPIRES.  REGARDLESS...EXPECTING WARM AIR TO OVERTAKE THE
SOUTHERN HALF OF THE LAKE FIRST...REDUCING WINDS TO SUB GALE FORCE.
EXPECTING SUB GALE WINDS ACROSS THE LAKE BY LATE WEDNESDAY
AFTERNOON.  MODEL SOUNDINGS SHOW AN IMPRESSIVE STABLE LAYER OVER THE
LAKE THAT PERSISTS UNTIL THE LOWS COLD FRONT PASSES OVER THE LAKE
LATE WEDNESDAY NIGHT.  WINDS WILL DIMINISH AND TURN NORTHERLY BEHIND
THE FRONT.  HIGH PRESSURE PASSES OVER THE LAKE LATE IN THE WEEK.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...LAKE EFFECT SNOW ADVISORY...INZ001-INZ002 UNTIL 6 AM MONDAY.

LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 AM TUESDAY TO 6 PM
     TUESDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868...MIDNIGHT TUESDAY TO 6 PM TUESDAY.

     GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...9 AM
     TUESDAY TO 6 PM TUESDAY.

     SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...MIDNIGHT TUESDAY TO 9 AM TUESDAY.

&&
Hazardous weather outlook, Mar 4, 11:09 PM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1109 PM CST SUN MAR 4 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
051030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1109 PM CST SUN MAR 4 2012 /1209 AM EST MON MAR 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...OVERNIGHT.

LAKE ENHANCED SNOWFALL...HEAVY AT TIMES...WILL BE SEEN INTO
FAR NORTHWEST INDIANA THROUGH THE OVERNIGHT. SNOWFALL AMOUNTS OF 3
TO 7 INCHES ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP DURING TUESDAY
MORNING AND PERSIST THROUGH WEDNESDAY. FREQUENT GUSTS OF 35 TO
40 MPH ARE LIKELY...WITH A FEW STRONGER GUSTS POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT SOUTH OF THE
ILLINOIS AND KANKAKEE RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...BUT
ANY SNOWFALL REPORTS FROM NORTHWEST INDIANA ARE APPRECIATED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-051030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1109 PM CST SUN MAR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND AND WAVE CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT FROM
LATE MONDAY NIGHT THROUGH LATE TUESDAY AFTERNOON. WINDS MAY REACH
GALE FORCE DURING A PORTION OF THIS PERIOD.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-051030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1109 PM CST SUN MAR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOUTH WINDS ARE LIKELY TO REACH GALE FORCE LATE MONDAY NIGHT AND
PERSIST THROUGH TUESDAY AFTERNOON SOUTH...AND TUESDAY EVENING
NORTH.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MTF

In the hours before

Special weather statement, Mar 4, 10:20 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
1020 PM CST SUN MAR 4 2012

INZ001-002-050730-
LAKE IN-PORTER-
INCLUDING THE CITIES OF...GARY...VALPARAISO
1020 PM CST SUN MAR 4 2012

...PERIODS OF MODERATE TO HEAVY SNOW SHOWERS THROUGH EARLY MONDAY
MORNING...

AN AREA OF LAKE ENHANCED SNOW SHOWERS MOVING ACROSS SOUTHERN LAKE
MICHIGAN THIS EVENING IS PUSHING ONSHORE ACROSS LAKE AND PORTER
COUNTIES. THESE SNOW SHOWERS ARE PRODUCING BRIEF PERIODS OF
MODERATE TO HEAVY SNOW SHOWERS. THERE HAVE BEEN REPORTS OF UP TO
ONE INCH PER HOUR SNOWFALL RATES UNDER THE HEAVIEST SHOWERS. IN
ADDITION...THERE HAVE ALSO BEEN REPORTS OF ACCIDENTS ACROSS THE
AREA DUE TO THE SLICK ROAD CONDITIONS. PERSONS PLANING TRAVEL
ACROSS THE REGION LATE THIS EVENING SHOULD BE PREPARED FOR RAPID
CHANGES IN VISIBILITIES AND THE POTENTIAL FOR SOME SLICK ROAD
CONDITIONS. THESE SNOW SHOWERS SHOULD BEGIN TO DIMINISH ACROSS THE
AREA OVERNIGHT.

KJB
Local storm report, Mar 4, 10:42 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1042 PM CST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     SNOW             ROGERS PARK             42.01N 87.67W
03/04/2012  M1.0 INCH        COOK               IL   BROADCAST MEDIA

            1 INCH OF SNOW HAS FALLEN TODAY WITH ABOUT 0.75 INCHES OF
            SNOW FALLING IN THE PAST HOUR.

&&

JEE

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:41 AM CSTGale WarningLOT3 days
Mar 4, 10:52 PM CSTLake Effect Snow AdvisoryLOTLake, Porter7 hr

Nearby

Small Craft Advisories in Illinois, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.